Alert archive / Missouri / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 165, NWS Springfield, MO

May 12, 20115 counties in Missouri

NWS Springfield, MO issued this severe thunderstorm warning at May 12, 2011, 6:23 PM CDT for 5 counties in Missouri. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 12, 2011, 6:23 PM CDT (23:23 UTC)
Expired
May 12, 2011, 7:06 PM CDT
In force
43 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Camden County, MO, Laclede County, MO, Maries County, MO, Miller County, MO, Pulaski County, MO

The radar

The Springfield radar (KSGF), 113 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 12, 6:43 PM CDTHAIL 16 Se Stoutland, MOQUARTER HAIL IN HAZELGREEN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 12, 3:17 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2011-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2011-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 180 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1317 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
180 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

289 
WUUS53 KSGF 122323
SVRSGF
MOC029-105-125-131-169-130015-
/O.NEW.KSGF.SV.W.0165.110512T2323Z-110513T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
623 PM CDT THU MAY 12 2011

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LACLEDE COUNTY IN SOUTHWEST MISSOURI...
  SOUTHEASTERN CAMDEN COUNTY IN CENTRAL MISSOURI...
  SOUTHEASTERN MILLER COUNTY IN CENTRAL MISSOURI...
  SOUTHWESTERN MARIES COUNTY IN CENTRAL MISSOURI...
  WESTERN PULASKI COUNTY IN CENTRAL MISSOURI...

* UNTIL 715 PM CDT.

* AT 620 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR DRY KNOB...OR 9 MILES EAST OF LEBANON...
  MOVING NORTH AT 45 MPH. THIS STORM IS CAPABLE OF PRODUCING LARGE
  DAMAGING HAIL UP TO GOLF BALL SIZE...AND DAMAGING WINDS IN EXCESS
  OF 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  STOUTLAND AND LAQUEY BY 635 PM CDT.
  RICHLAND...OZARK SPRINGS AND WET GLAIZE BY 640 PM CDT.
  SWEDEBORG AND MONTREAL BY 645 PM CDT.
  CROCKER AND FREEDOM BY 650 PM CDT.
  BRUMLEY BY 655 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE LAKE OF THE OZARKS STATE PARK
AND LAKE OF THE OZARKS. INTERSTATE 44 BETWEEN MILE MARKERS 132 AND
157 WILL ALSO BE IMPACTED BY THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...


THIS IS A VERY DANGEROUS SEVERE THUNDERSTORM...PRODUCING VERY LARGE
DAMAGING HAIL. HAIL WITH THIS STORM HAS THE POTENTIAL TO SHATTER
WINDOWS AND CAUSE SERIOUS INJURY TO THOSE OUTDOORS. IF YOU ARE IN THE
PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN SPRINGFIELD.

&&

LAT...LON 3809 9259 3808 9203 3763 9233 3765 9262
TIME...MOT...LOC 2323Z 196DEG 41KT 3769 9248
WIND...HAIL 60MPH 1.75IN

$$

GRIFFIN
2 follow-up statements
583 
WWUS53 KSGF 122344
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
644 PM CDT THU MAY 12 2011

MOC029-105-125-131-169-130015-
/O.CON.KSGF.SV.W.0165.000000T0000Z-110513T0015Z/
CAMDEN MO-LACLEDE MO-MARIES MO-MILLER MO-PULASKI MO-
644 PM CDT THU MAY 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHWESTERN PULASKI...SOUTHEASTERN MILLER...SOUTHWESTERN
MARIES...NORTH CENTRAL LACLEDE AND SOUTHEASTERN CAMDEN COUNTIES...

AT 640 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR OZARK SPRINGS...OR 8 MILES WEST
OF WAYNESVILLE...MOVING NORTH AT 55 MPH. THIS STORM IS CAPABLE OF
PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DIXON AND BRUMLEY BY 655 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE LAKE OF THE OZARKS STATE PARK
AND LAKE OF THE OZARKS. INTERSTATE 44 BETWEEN MILE MARKERS 137 AND
158 WILL ALSO BE IMPACTED BY THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A VERY DANGEROUS SEVERE THUNDERSTORM...PRODUCING VERY LARGE
DAMAGING HAIL. HAIL WITH THIS STORM HAS THE POTENTIAL TO SHATTER
WINDOWS AND CAUSE SERIOUS INJURY TO THOSE OUTDOORS. IF YOU ARE IN THE
PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
THURSDAY EVENING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

&&

LAT...LON 3773 9254 3809 9258 3808 9203 3773 9226
TIME...MOT...LOC 2344Z 199DEG 49KT 3792 9232
WIND...HAIL 60MPH 1.75IN

$$

GRIFFIN
519 
WWUS53 KSGF 130006
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
706 PM CDT THU MAY 12 2011

MOC029-105-125-131-169-130017-
/O.CAN.KSGF.SV.W.0165.000000T0000Z-110513T0015Z/
CAMDEN MO-LACLEDE MO-MARIES MO-MILLER MO-PULASKI MO-
706 PM CDT THU MAY 12 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PULASKI...
SOUTHEASTERN MILLER...SOUTHWESTERN MARIES...NORTH CENTRAL LACLEDE AND
SOUTHEASTERN CAMDEN COUNTIES IS CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
THURSDAY EVENING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

LAT...LON 3773 9254 3809 9258 3808 9203 3773 9226
TIME...MOT...LOC 0007Z 199DEG 49KT 3822 9219

$$

GRIFFIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 4:58 PM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, May 12, 4:58 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
458 PM CDT THU MAY 12 2011

...MESOSCALE CONVECTIVE DISCUSSION...

.UPDATE...
/ISSUED 450 PM CDT THU MAY 12 2011/

...SEVERE THUNDERSTORM WATCH 293 EXPANDED NORTH AND EAST...

THUNDERSTORMS WERE ON THE INCREASE LATE THIS AFTERNOON IN RESPONSE
TO INCREASING UPPER LEVEL DIFFLUENCE ASSOCIATED WITH A 250 MB JET STREAK.
AN INCREASE IN COVERAGE AND INTENSITY IS EXPECTED INTO THE EVENING
THIS ANOTHER MID LEVEL JET STREAK MAKE THEIR ACROSS THE AREA. WITH
THIS IN MIND THE SEVERE THUNDERSTORM WATCH WAS EXPANDED NORTH TO
INCLUDE MOST OF THE NWS SPRINGFIELD FORECAST AREA.

DEEP LAYERED SHEAR OF 30-40 KTS WILL SUPPORT ROTATING UPDRAFTS AND
SUPERCELLS. THIS ALONG WITH STEEPENING LAPSE RATES AND 500 MB
HEIGHT FALLS WILL INCREASE THE RISK OF LARGE HAIL. HAIL UP TO THE
SIZE OF GOLF BALLS HAS ALREADY BEEN REPORTED IN SOUTHEAST KANSAS.

DAMAGING WINDS WILL ALSO BE A THREAT BUT THE RISK OF TORNADOES
REMAINS LOW AT THIS TIME DUE TO WEAK LOW LEVEL SHEAR AND HELICITY.

FOSTER

&&

.DISCUSSION...
/ISSUED 250 PM CDT THU MAY 12 2011/

AN UPPER LOW WAS POSITIONED OVER THE CENTRAL PLAINS THURSDAY
AFTERNOON WHILE AN ATTENDANT COLD FRONT CURLED INTO EASTERN
KANSAS AND CENTRAL OKLAHOMA. CONVECTION THROUGH EARLY AFTERNOON
HAD BEEN CONFINED TO EASTERN TEXAS WITH A FEW CELLS BEGINNING TO
DEVELOP ALONG THE FRONT IN EASTERN OKLAHOMA. IT APPEARS THAT
CONVECTION WILL INITIALLY INITIATE ACROSS OKLAHOMA THEN SPREAD
NORTHEAST AS A MID LEVEL JET STREAKS NORTHEAST FROM THE SOUTHERN
PLAINS. THIS INCREASE IN SYNOPTIC SCALE LIFT AND A GRADUAL COOLING
OF THE UPPER LEVELS OF THE ATMOSPHERE IN RESPONSE TO THE APPROACHING
UPPER LOW SHOULD RESULT IN AN INCREASE IN CONVECTIVE DEVELOPMENT
FROM LATE AFTERNOON INTO THE EVENING. THESE FACTORS AND AN INCREASE
IN DEEP LAYERED SHEAR WILL SUPPORT STRONG TO ISOLATED SEVERE
THUNDERSTORMS INTO THE EVENING. WHILE ACTIVITY WILL LIKELY
CONTINUE INTO THE OVERNIGHT EXPECT A DECREASE IN INTENSITY. THE
COOLING THERMAL PROFILE WILL LEAD TO A POTENTIAL OF LARGE HAIL.
THE RISK OF TORNADOES IS LOW AS SHEAR PROFILES ARE NOT FAVORABLE
BUT SOME LOW LEVEL CAPE DOES EXIST.

THE UPPER LOW WILL TRACK ACROSS THE AREA ON FRIDAY BRINGING MUCH
COOLER AND SHOWERY CONDITIONS. WITH THE COLD CORE OVERHEAD
CONVECTION WILL LIKELY INCREASE DURING THE DAY WITH THE POTENTIAL
OF STRONG TO ISOLATED STORMS WITH HAIL. THIS SYSTEM WILL
TRANSLATE OFF TO THE EAST THIS WEEKEND BUT ANOTHER UPPER LOW OR
TROUGH AXIS WILL DROP SOUTH INTO THE AREA SUNDAY. THIS WILL
MAINTAIN THE CHANCE OF SHOWERS ALBEIT LESS COVERAGE SATURDAY AND
SUNDAY ALONG WITH COOL TEMPERATURES.

BELOW NORMAL TEMPERATURES WILL PERSIST THROUGH NEXT WEEK AS A
BLOCKING PATTERN SETS UP AND WE REMAIN PREDOMINANTLY UNDER A
NORTH TO NORTHWEST FLOW ALOFT. A CHANCE OF SHOWERS MAY DEVELOP
LATER IN THE WEEK INTO THE WEEKEND AS UPPER LEVEL DISTURBANCES
ATTEMPT TO UNDERCUT THE UPPER RIDGE.

FOSTER

&&

.AVIATION...
18Z TAF ISSUANCE...KSGF/KJLN/KBBG...
MAIN FORECAST CONCERN FOR THE 18Z TAF PERIOD REVOLVES AROUND THE
TIMING AND LOCATION OF SHOWER AND THUNDERSTORM DEVELOPMENT THIS
AFTERNOON. EXPECTING SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS
FAR SOUTHWEST MISSOURI AFTER 2 PM SPREADING NORTH AND EAST ACROSS
THE OZARKS THROUGH THE LATE AFTERNOON AND EVENING. CURRENTLY A
MVFR STRATUS DECK CONTINUES TO BUILD IN ACROSS NORTHWEST
OKLAHOMA...SOUTHEAST KANSAS...AND SOUTHWEST MISSOURI. STORMS ARE
EXPECTED TO DEVELOP WELL AHEAD OF A FRONTAL BOUNDARY CURRENTLY
LOCATED ACROSS EASTERN KANSAS AND OKLAHOMA. GIVEN THE SCATTERED
NATURE THESE STORMS ARE EXPECTED TO TAKE...LOCATION AND TIMING
CONTINUES TO BE AN ISSUE REGARDING THE CURRENT TAFS. AFTER
TONIGHT...SCATTERED SHOWERS ACROSS THE REGION CAN BE EXPECTED TO
PREVAIL THROUGH THE FORECAST PERIOD AS A STRONG SURFACE LOW
CONTINUES TO MOVE ACROSS THE CENTRAL PLAINS OVERNIGHT AND ACROSS
MISSOURI ON FRIDAY.

KURTZ

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, May 12, 12:23 PM CDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1223 PM CDT THU MAY 12 2011

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131730-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1223 PM CDT THU MAY 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED.

WEATHER HAZARDS EXPECTED...

ELEVATED RISK FOR SEVERE THUNDERSTORM WINDS AND HAIL.
LIMITED RISK FOR TORNADOES.
ELEVATED RISK FOR LIGHTNING.

DISCUSSION...

SCATTERED THUNDERSTORMS WILL DEVELOP AFTER 3 PM AND CONTINUE INTO
THIS EVENING AS INSTABILITY AND VERTICAL WIND SHEAR INCREASE IN
ADVANCE OF AN APPROACHING STORM SYSTEM. STRONG TO POTENTIALLY SEVERE
STORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA. THE GREATEST RISK
OF SEVERE STORMS WILL OCCUR BETWEEN 3 AND 10 PM ACROSS SOUTHERN
MISSOURI.

THE PRIMARY STORM HAZARDS WILL BE LARGE HAIL TO THE SIZE OF GOLF
BALLS...DAMAGING WINDS IN EXCESS OF 60 MPH...AND FREQUENT LIGHTNING.
THIS RISK OF A SHORT LIVED TORNADO IS LIMITED...AND CONFINED MAINLY
TO SOUTHWEST MISSOURI.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ADDITIONAL THUNDERSTORMS ARE EXPECTED FRIDAY AS THE CORE OF AN
UPPER LEVEL LOW MOVES ACROSS THE REGION. SEVERE STORMS MAY BE
POSSIBLE...MAINLY ACROSS SOUTH CENTRAL MISSOURI...IF ENOUGH
DAYTIME HEATING AND INSTABILITY CAN DEVELOP.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT ACROSS
 SOUTHERN MISSOURI.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

In the hours before

Local storm report, May 12, 6:09 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
609 PM CDT THU MAY 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 PM     HAIL             TIFFIN                  37.96N 93.94W
05/12/2011  E1.25 INCH       ST. CLAIR          MO   EMERGENCY MNGR

&&

GAEDE
Local storm report, May 12, 6:18 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
618 PM CDT THU MAY 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 PM     HAIL             10 NW BOLIVAR           37.72N 93.54W
05/12/2011  E1.50 INCH       POLK               MO   STORM CHASER

&&

GAEDE
Local storm report, May 12, 6:19 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
619 PM CDT THU MAY 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 PM     HAIL             SUNRISE BEACH           38.18N 92.78W
05/12/2011  E1.75 INCH       CAMDEN             MO   EMERGENCY MNGR

&&

GAEDE
Special weather statement, May 12, 6:19 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
619 PM CDT THU MAY 12 2011

MOZ069-070-081-122345-
CAMDEN MO-LACLEDE MO-PULASKI MO-
619 PM CDT THU MAY 12 2011

...SIGNIFICANT WEATHER ALERT FOR NORTH CENTRAL LACLEDE...NORTHWESTERN
PULASKI AND SOUTHEASTERN CAMDEN COUNTIES UNTIL 645 PM CDT...

AT 616 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES SOUTH OF WET GLAIZE...OR 15 MILES
SOUTHEAST OF CAMDENTON...MOVING NORTHEAST AT 30 MPH. PENNY SIZE
HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ALERT INCLUDE LAKE OF THE
OZARKS STATE PARK. INTERSTATE 44 BETWEEN MILE MARKERS 138 AND 142
WILL ALSO BE IMPACTED BY THIS STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
THURSDAY EVENING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

LAT...LON 3803 9252 3802 9251 3802 9226 3776 9246
      3781 9265 3804 9262 3804 9253
TIME...MOT...LOC 2319Z 216DEG 24KT 3789 9251

GRIFFIN
Local storm report, May 12, 6:20 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
620 PM CDT THU MAY 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             CARL JUNCTION           37.18N 94.57W
05/12/2011  E1.00 INCH       JASPER             MO   TRAINED SPOTTER

&&

GAEDE
Local storm report, May 12, 6:22 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
622 PM CDT THU MAY 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             SUNRISE BEACH           38.18N 92.78W
05/12/2011  E4.25 INCH       CAMDEN             MO   EMERGENCY MNGR

            SOFTBALL SIZE HAIL

&&

GAEDE

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 7:13 PM CDTSevere Thunderstorm WarningSGFMcDonald, Newton47 min
May 11, 7:46 PM CDTSevere Thunderstorm WarningSGFBarry, McDonald44 min
May 12, 4:29 PM CDTSpecial Weather StatementSGFDouglas46 min
May 12, 4:31 PM CDTSevere Thunderstorm WarningSGFBarton44 min
May 12, 4:34 PM CDTSevere Thunderstorm WarningSGFBarton, Dade, Jasper56 min
May 12, 4:40 PM CDTSevere Thunderstorm WarningSGFDouglas36 min
May 12, 4:43 PM CDTSevere Thunderstorm WarningSGFVernon47 min
May 12, 4:54 PM CDTSevere Thunderstorm WarningSGFCedar66 min
May 12, 5:01 PM CDTSevere Thunderstorm WarningSGFWright44 min
May 12, 5:21 PM CDTTornado WarningSGFCedar, Dade, Polk54 min
May 12, 5:24 PM CDTSevere Thunderstorm WarningSGFBenton, St. Clair66 min
May 12, 5:24 PM CDTSevere Thunderstorm WarningSGFCamden, Dallas, Laclede51 min
May 12, 5:41 PM CDTSpecial Weather StatementSGFWright34 min
May 12, 5:43 PM CDTSevere Thunderstorm WarningSGFSt. Clair48 min
May 12, 5:53 PM CDTSevere Thunderstorm WarningSGFCamden, Miller, Morgan52 min
May 12, 5:56 PM CDTSevere Thunderstorm WarningSGFJasper64 min
May 12, 6:00 PM CDTSevere Thunderstorm WarningSGFDallas, Hickory60 min
May 12, 6:01 PM CDTSevere Thunderstorm WarningSGFLaclede, Wright30 min
May 12, 6:01 PM CDTTornado WarningSGFJasper59 min
May 12, 6:06 PM CDTSevere Thunderstorm WarningSGFBenton, Morgan39 min
May 12, 6:15 PM CDTTornado WarningSGFPolk45 min
May 12, 6:17 PM CDTSevere Thunderstorm WarningSGFNewton58 min
May 12, 6:19 PM CDTSpecial Weather StatementSGFPulaski26 min
May 12, 6:25 PM CDTSevere Thunderstorm WarningSGFBarton, Dade49 min
May 12, 6:37 PM CDTSevere Thunderstorm WarningSGFCamden, Laclede38 min
May 12, 6:41 PM CDTSevere Thunderstorm WarningSGFMiller, Morgan49 min
May 12, 6:56 PM CDTSevere Thunderstorm WarningSGFCamden, Dallas, Hickory37 min
May 12, 6:57 PM CDTSevere Thunderstorm WarningSGFJasper48 min
May 12, 6:58 PM CDTSevere Thunderstorm WarningSGFCedar42 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.